MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012455-08
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat the left main stem (lms) to left anterior descending (lad) coronary arteries with 70% stenosis in the lms and calcification and 80% stenosis in the lad.The target lesion was treated with intravascular lithotripsy (ivl).The 5.0x8 mm nc trek balloon dilatation catheter was advanced to the target lesion without difficulty.The nc trek balloon was inflated and deflated without issue; however, during withdrawal, the balloon caught on the proximal edge of an unspecified stent.Slight force was applied and the nc trek balloon separated.An attempt was made to retrieve the separated segment using an unspecified 2.5x1.5 mm device in the guiding catheter; however, this was unsuccessful.A non-abbott snare device was then used to successfully retrieve the separated balloon segment.The procedure continued with a second unspecified nc dilatation catheter.There was no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported by the account that since resistance was met during attempts to remove the device, slight force was applied and the bdc separated.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use ifu, states: if resistance is felt, determine the cause before proceeding.Continuing to advance or retract the catheter while under resistance may result in damage to the vessels and / or damage / separation of the catheter.The investigation determined the reported difficulty removing the device and unexpected medical intervention appear to be related to operational context and the reported separation appears to be related to user error/operational context.It was reported by the account that during withdrawal, the balloon caught on the proximal edge of an unspecified stent.Slight force was applied, and the nc trek balloon separated.An attempt was made to retrieve the separated segment using an unspecified device in the guiding catheter; however, this was unsuccessful.A non-abbott snare device was then used to successfully retrieve the separated balloon segment.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 - medical device problem code 2017 was added for use of excessive force.Corrections: d9 - device available for evaluation: updated from "yes" to "no".

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18923470
Report Number2024168-2024-03433
Device Sequence Number7477065
Product Code LOX
UDI-Device Identifier08717648152139
UDI-Public(01)08717648152139(17)250531(10)20613G1
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number1012455-08
Device Catalogue Number1012455-08
Device Lot Number20613G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer07/22/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown